MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816350
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Foreign Body In Patient (2687)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture and shaft fracture occurred.A rotawire and rotapro were used for a high complexity case.The patient had severe disease to the native vessels.Treatment required atherectomy with different sized burrs.The lesion was crossed with a 0.014 guidewire then exchanged for a rotafloppy wire using a 2.0x8mm emerge balloon.Atherectomy was performed using a 1.5mm burr then the left anterior descending artery (lad) was wired.Atherectomy was performed with a 1.5mm burr but the lesion could not cross the lesion.The burr was exchanged for a 1.25mm.The 1.25mm burr and was able to pass the lesion.The left circumflex (lcx) was then wired.A perforation was observed.Patient became unstable and code blue was initiated and was emergently intubated.Bedside echo was performed which revealed a small effusion.A mamba micro catheter and a non-bsc wire crossed the lesion.Pre-dilation was performed with a 2.5x15mm emerge balloon.Ivus performed then stenting with a 2.5x22mm non-bsc drug eluting stent.Ivus was performed and the lad was pre-dilated with a 2.5x15mm emerge balloon.Ivus was performed with a non-bsc catheter that could not cross the lesion in the distal lad.Pre-dilation performed again with a 2.5x3mm emerge balloon and the lad was stented with a 2.5x38 non-bsc drug eluting stent.A 3.5x16mm megatron synergy was then attempted to be deployed but the stent balloon ruptured prior to full deployment.During removal attempts the shaft fractured.The right common femoral artery was identified via ultrasound.A micro puncture kit and modified seldinger technique with an 8f 45cm sheath was inserted along with a non-bsc wire.The patient became unstable.The 8f sheath was exchanged for a 14f impella sheath.Ct surgery consulted for emergent cabg.Cabg findings revealed that the left main large vessel had luminal irregularities.The lad was severely calcified and 99% stenosed.Pre-timi flow is 3 and post timi flow is 0.99% proximal stenosis was also observed in the left circumflex.The stent placed in the rca appeared patent.The patient experienced coronary perforation and acute vessel closure due to the stent entrapment.The following day, one-view chest radiograph revealed pleural effusion and worsening atelectasis of the left lung.Additional pulmonary opacities may be due to pulmonary edema.
 
Additional Manufacturer Narrative
Initial reporter address (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address - (b)(6).
 
Event or Problem Description
It was reported that a balloon rupture and shaft fracture occurred.A rotawire and rotapro were used for a high complexity case.The patient had severe disease to the native vessels.Treatment required atherectomy with different sized burrs.The lesion was crossed with a 0.014 guidewire then exchanged for a rotafloppy wire using a 2.0x8mm emerge balloon.Atherectomy was performed using a 1.5mm burr then the left anterior descending artery (lad) was wired.Atherectomy was performed with a 1.5mm burr but the lesion could not cross the lesion.The burr was exchanged for a 1.25mm.The 1.25mm burr and was able to pass the lesion.The left circumflex (lcx) was then wired.A perforation was observed.Patient became unstable and code blue was initiated and was emergently intubated.Bedside echo was performed which revealed a small effusion.A mamba micro catheter and a non-bsc wire crossed the lesion.Pre-dilation was performed with a 2.5x15mm emerge balloon.Ivus performed then stenting with a 2.5x22mm non-bsc drug eluting stent.Ivus was performed and the lad was pre-dilated with a 2.5x15mm emerge balloon.Ivus was performed with a non-bsc catheter that could not cross the lesion in the distal lad.Pre-dilation performed again with a 2.5x3mm emerge balloon and the lad was stented with a 2.5x38 non-bsc drug eluting stent.A 3.5x16mm megatron synergy was then attempted to be deployed but the stent balloon ruptured prior to full deployment.During removal attempts the shaft fractured.The right common femoral artery was identified via ultrasound.A micro puncture kit and modified seldinger technique with an 8f 45cm sheath was inserted along with a non-bsc wire.The patient became unstable.The 8f sheath was exchanged for a 14f impella sheath.Ct surgery consulted for emergent cabg.Cabg findings revealed that the left main large vessel had luminal irregularities.The lad was severely calcified and 99% stenosed.Pre-timi flow is 3 and post timi flow is 0.99% proximal stenosis was also observed in the left circumflex.The stent placed in the rca appeared patent.The patient experienced coronary perforation and acute vessel closure due to the stent entrapment.The following day, one-view chest radiograph revealed pleural effusion and worsening atelectasis of the left lung.Additional pulmonary opacities may be due to pulmonary edema.The following day, one-view chest radiograph revealed pleural effusion and worsening atelectasis of the left lung.Additional pulmonary opacities may be due to pulmonary edema.It was further reported that the synergy catheter was removed post cabg in the cath lab successfully with no retained foreign body.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15265385
Report Number2134265-2022-08622
Device Sequence Number5906458
Product Code NIQ
UDI-Device Identifier08714729985617
UDI-Public08714729985617
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model NumberH7493942816350
Device Lot Number0028728603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale